The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Benzo tolerence


#1

Hello. I have realised that clonezepam is no longer working for me and I have hit tolerance to it so I’m trying to wean off it. My vm symptoms have hit a new level ring so severe. I can’t even sleep
I’m that bad. Had anyone weaned of clonezepam successfully? I need help feel like my body is literally collapsing.


#2

i never used benzo but I think you can start lowering the dose. Are you on other meds? what symptoms do you have? if you dont have advise from doctor yet, i would suggest some meditation for now, and walk a bit, while you figure out meds.


#3

Benzodiazepines are highly addictive. Weaning is very hard.

You might want to talk to your neurologist about getting on one of the more standard MAV medications (amitriptyline, verapimil, Venlafaxine, Topirimate).


#4

I’m on beta blocker and amitriptyline but there bit effective. I’m mega sensative to meds


#5

I’m too dizzy to walk right now. I’m bed bound. The benzo helped me function sum what


#6

Not effective sorry


#7

how long have you been taking meds? maybe the benzo is not letting the other med to work. What does your doctor say?


#8

As I remember you haven’t been taking clonezepam that long, so I’m not sure you would be addicted, so I wouldn’t worry about that. It takes quite some time to grow a serious dependance on those I think. Its more likely that weaning off you will experience MAV symptoms stronger.

Do you have a Neurologist to help navigate the meds? There are lots of different meds out there to try, don’t give up!

If you do believe you are truly having withdrawal symptoms from discontinuing clonezepam (not MAV symptoms), I would suggest visiting survivingantidepressants.org, as they have a very strong community of people who are successfully weaning off benzos. Don’t be scared of the stories/philosophies on that weibsite, they are a minority of people who happen to have a very difficult time with antidepressants.


#9

I have been on clonezepam about a year. But on a daily dose of it a few months. Before that was 4 times a week or so. Thank you for the link.


#10

I got off Clonopin. The trick is to wean off of it in very small increments over a long period (one year). The last dose was really hard. I’m 4 moths out now from that last dose and still dealing with withdrawal type symptoms. The good news is that it does get better. It’s just a very slow process for your body to aclimate.

The insomnia was really bad for the first two months. Now it’s still bad but more manageable. For sleep aid, I eat pistachios which are naturally very high in melatonin. Tart cherry juice also naturally high in melatonin. Taking bathes before bed helps. Warm Epsom Salt bathes help. You can add Dead Sea salt and baking soda also to the bath. The three together are very relaxing to soak in. I also drink Chamomile tea.

You might check out Asher’s Manual on the web.


#11

I just posted about my experience discontinuing Clonopin. But I should add, I’m a worst case scenario. I had been on Clonopin for decades! So you yourself may have an easier go of it than me.

But it still goes to show, even those of us who’ve been on it long term can get off them. One plus I’ve already experienced since discontinuing the Clonopin is that my reflexes are quicker. This is helpful for a person with chronic dizziness and falls!

And I’ll add here, one other method that helped with the withdrawal was acupuncture treatment. There is affordable treatment out there if you live in an area with “community acupuncture”. Community Acupuncture is movement gaining traction. The treatment is done in one large room, which is how it’s done in a China. Generally distal points are used, so there is no disrobing. They charge on a sliding scale fee and can be quite affordable for the short duration. I found it very helpful.

If you are a person of faith, prayer was also very useful.


#12

Helo thank you for your reply. My vm symptoms have hit another level. I haven’t left my house In days as I feel so depressed dizzy and anxious. I’m gettibg shaking and tremor. I have stopped 3 days ago. Feel like I’m literally dying. My body feels like it’s shutting down


#13

Veena you have to fight those feelings with all the strength you can muster.

I think you may need professional support. Is there anyone you can see locally?


#14

I see a phychologist but not seeying her for a few weeks yet I’m in contact with my docter who has given reassurance that it will pass.


#15

It will definitely pass though that’s always hard to see at the time.

Can you visit a friend for some herbal tea or something? Anything to get yourself out of a potentially self destructive loneliness. Is there someone in the house?


#16

I have 2 young children and a husband


#17

Well that’s a start Veena. Must be so frustrating wth young children. My heart goes out to you.

Keep fighting to find what works for you. Staying housebound probably won’t but going out is more complex for you with children, I get that. Gosh you poor thing.


#18

It’s school holidays so the kids are at home. It’s very hard


#19

You are a very brave mum. You’ll be fine … keep going … keep pushing through, keep working on it!


#20

Had that exact feeling coming off Paxil, and well VM also makes you feel like that. But my point is I got off Paxil while my VM was still very much active - extra tough. It does get better. Do consider a nice and slow taper.